skip to main content
OSTI.GOV title logo U.S. Department of Energy
Office of Scientific and Technical Information

Title: 2D Kac-Moody symmetry of 4D Yang-Mills theory

Abstract

Scattering amplitudes of any four-dimensional theory with nonabelian gauge group G may be recast as two-dimensional correlation functions on the asymptotic twosphere at null in nity. The soft gluon theorem is shown, for massless theories at the semiclassical level, to be the Ward identity of a holomorphic two-dimensional G-Kac-Moody symmetry acting on these correlation functions. Holomorphic Kac-Moody current insertions are positive helicity soft gluon insertions. Furthermore, the Kac-Moody transformations are a CPT invariant subgroup of gauge transformations which act nontrivially at null in nity and comprise the four-dimensional asymptotic symmetry group.

Authors:
 [1];  [1];  [1]
  1. Harvard Univ., Cambridge, MA (United States)
Publication Date:
Research Org.:
President & Fellows of Harvard College, Cambridge, MA (United States)
Sponsoring Org.:
USDOE
OSTI Identifier:
1362020
Grant/Contract Number:  
FG02-91ER40654
Resource Type:
Journal Article: Accepted Manuscript
Journal Name:
Journal of High Energy Physics (Online)
Additional Journal Information:
Journal Volume: 2016; Journal Issue: 10; Journal ID: ISSN 1029-8479
Publisher:
Springer Berlin
Country of Publication:
United States
Language:
English
Subject:
72 PHYSICS OF ELEMENTARY PARTICLES AND FIELDS; Gauge Symmetry; Scattering Amplitudes; Spontaneous Symmetry Breaking

Citation Formats

He, Temple, Mitra, Prahar, and Strominger, Andrew. 2D Kac-Moody symmetry of 4D Yang-Mills theory. United States: N. p., 2016. Web. doi:10.1007/JHEP10(2016)137.
He, Temple, Mitra, Prahar, & Strominger, Andrew. 2D Kac-Moody symmetry of 4D Yang-Mills theory. United States. doi:10.1007/JHEP10(2016)137.
He, Temple, Mitra, Prahar, and Strominger, Andrew. Tue . "2D Kac-Moody symmetry of 4D Yang-Mills theory". United States. doi:10.1007/JHEP10(2016)137. https://www.osti.gov/servlets/purl/1362020.
@article{osti_1362020,
title = {2D Kac-Moody symmetry of 4D Yang-Mills theory},
author = {He, Temple and Mitra, Prahar and Strominger, Andrew},
abstractNote = {Scattering amplitudes of any four-dimensional theory with nonabelian gauge group G may be recast as two-dimensional correlation functions on the asymptotic twosphere at null in nity. The soft gluon theorem is shown, for massless theories at the semiclassical level, to be the Ward identity of a holomorphic two-dimensional G-Kac-Moody symmetry acting on these correlation functions. Holomorphic Kac-Moody current insertions are positive helicity soft gluon insertions. Furthermore, the Kac-Moody transformations are a CPT invariant subgroup of gauge transformations which act nontrivially at null in nity and comprise the four-dimensional asymptotic symmetry group.},
doi = {10.1007/JHEP10(2016)137},
journal = {Journal of High Energy Physics (Online)},
issn = {1029-8479},
number = 10,
volume = 2016,
place = {United States},
year = {2016},
month = {10}
}

Journal Article:
Free Publicly Available Full Text
Publisher's Version of Record

Citation Metrics:
Cited by: 18 works
Citation information provided by
Web of Science

Save / Share:

Works referenced in this record:

Multiple soft gluon radiation in parton processes
journal, February 1989


A current algebra for some gauge theory amplitudes
journal, November 1988


Asymptotic symmetries of Yang-Mills theory
journal, July 2014


Symmetries of Asymptotically Flat Four-Dimensional Spacetimes at Null Infinity Revisited
journal, September 2010


BMS charge algebra
journal, December 2011

  • Barnich, Glenn; Troessaert, Cédric
  • Journal of High Energy Physics, Vol. 2011, Issue 12
  • DOI: 10.1007/JHEP12(2011)105

Symplectic Geometry of Radiative Modes and Conserved Quantities at Null Infinity
journal, May 1981

  • Ashtekar, A.; Streubel, M.
  • Proceedings of the Royal Society A: Mathematical, Physical and Engineering Sciences, Vol. 376, Issue 1767
  • DOI: 10.1098/rspa.1981.0109

Asymptotic Quantization of the Gravitational Field
journal, March 1981


On BMS invariance of gravitational scattering
journal, July 2014


BMS supertranslations and Weinberg’s soft graviton theorem
journal, May 2015

  • He, Temple; Lysov, Vyacheslav; Mitra, Prahar
  • Journal of High Energy Physics, Vol. 2015, Issue 5
  • DOI: 10.1007/JHEP05(2015)151

Semiclassical Virasoro symmetry of the quantum gravity S $$ \mathcal{S} $$ -matrix
journal, August 2014

  • Kapec, Daniel; Lysov, Vyacheslav; Pasterski, Sabrina
  • Journal of High Energy Physics, Vol. 2014, Issue 8
  • DOI: 10.1007/JHEP08(2014)058

New symmetries of massless QED
journal, October 2014

  • He, Temple; Mitra, Prahar; Porfyriadis, Achilleas P.
  • Journal of High Energy Physics, Vol. 2014, Issue 10
  • DOI: 10.1007/JHEP10(2014)112

Low’s Subleading Soft Theorem as a Symmetry of QED
journal, September 2014


Scattering of Massless Particles in Arbitrary Dimensions
journal, October 2014


Soft sub-leading divergences in Yang-Mills amplitudes
journal, August 2014


Subleading Soft Theorem in Arbitrary Dimensions from Scattering Equations
journal, September 2014


Soft theorems from effective field theory
journal, June 2015

  • Larkoski, Andrew J.; Neill, Duff; Stewart, Iain W.
  • Journal of High Energy Physics, Vol. 2015, Issue 6
  • DOI: 10.1007/JHEP06(2015)077

Perturbative gravity at null infinity
journal, November 2014


Ambitwistor strings at null infinity and (subleading) soft limits
journal, January 2015


Subleading soft factor for string disk amplitudes
journal, August 2014


Spontaneous Lorentz violation: the case of infrared QED
journal, February 2015


Asymptotic symmetries of three-dimensional higher-spin gravity: the metric approach
journal, March 2015

  • Campoleoni, Andrea; Henneaux, Marc
  • Journal of High Energy Physics, Vol. 2015, Issue 3
  • DOI: 10.1007/JHEP03(2015)143

A note on asymptotic symmetries and soft-photon theorem
journal, February 2015


New symmetries for the gravitational S-matrix
journal, April 2015


Loop corrections to soft theorems in gauge theories and gravity
journal, December 2014

  • He, Song; Huang, Yu-tin; Wen, Congkao
  • Journal of High Energy Physics, Vol. 2014, Issue 12
  • DOI: 10.1007/JHEP12(2014)115

Iterative structure of finite loop integrals
journal, June 2014

  • Caron-Huot, Simon; Henn, Johannes M.
  • Journal of High Energy Physics, Vol. 2014, Issue 6
  • DOI: 10.1007/JHEP06(2014)114

A holographic reduction of Minkowski space–time
journal, August 2003


Infrared Photons and Gravitons
journal, October 1965


    Works referencing / citing this record:

    Note on soft photons and Faddeev–Jackiw symplectic reduction of quantum electrodynamics in the eikonal limit
    journal, September 2018


    Flat holography and Carrollian fluids
    journal, July 2018

    • Ciambelli, Luca; Marteau, Charles; Petkou, Anastasios C.
    • Journal of High Energy Physics, Vol. 2018, Issue 7
    • DOI: 10.1007/jhep07(2018)165

    Flat holography and Carrollian fluids
    journal, July 2018

    • Ciambelli, Luca; Marteau, Charles; Petkou, Anastasios C.
    • Journal of High Energy Physics, Vol. 2018, Issue 7
    • DOI: 10.1007/jhep07(2018)165

    Note on soft photons and Faddeev–Jackiw symplectic reduction of quantum electrodynamics in the eikonal limit
    journal, September 2018